Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 15, 2018, 10:03 AM EDT for 5 counties in Georgia. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 10:03 AM EDT (14:03 UTC)
- Expired
- Apr 15, 2018, 10:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Berrien County, GA, Irwin County, GA, Tift County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:03 AM EDT | TSTM WND DMG | 1 Ne Tift Airport, GA | STOP LIGHT BLOWN OFF LINE ON 319 ON THE EAST SIDE OF TIFTON. |
| Apr 15, 10:10 AM EDT | TSTM WND DMG | 3 Nne Vanceville, GA | TREE DOWN ON FERRY LAKE ROAD. |
| Apr 15, 10:25 AM EDT | TSTM WND DMG | Fitzgerald, GA | TREE DOWN BLOCKING A ROAD IN BEN HILL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted.
578
WUUS52 KTAE 151403
SVRTAE
GAC017-019-155-277-287-151445-
/O.NEW.KTAE.SV.W.0028.180415T1403Z-180415T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1003 AM EDT SUN APR 15 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Irwin County in south central Georgia...
Northwestern Berrien County in south central Georgia...
Eastern Turner County in south central Georgia...
Tift County in south central Georgia...
Ben Hill County in south central Georgia...
* Until 1045 AM EDT.
* At 1003 AM EDT, a severe thunderstorm was located near Unionville,
or near Tifton, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fitzgerald, Tifton, Ocilla, Enigma, Alapaha, Mystic, Unionville,
Phillipsburg, Sycamore, Rebecca, Eldorado, Gladys, Osierfield,
Harding, Waterloo, Pinetta, Inaha, Ashton, Irwinville and
Irwinville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3148 8311 3146 8315 3140 8314
3138 8312 3133 8343 3135 8344 3133 8346
3133 8351 3165 8366 3185 8349 3185 8318
3181 8313 3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 1403Z 221DEG 52KT 3145 8343
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYEN1 follow-up statement
449
WWUS52 KTAE 151420
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1020 AM EDT SUN APR 15 2018
GAC277-287-151430-
/O.CAN.KTAE.SV.W.0028.000000T0000Z-180415T1445Z/
Turner GA-Tift GA-
1020 AM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TURNER AND TIFT
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3148 8311 3146 8315 3140 8314
3138 8312 3135 8328 3173 8338 3185 8318
3181 8313 3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 1420Z 221DEG 52KT 3164 8324
$$
GAC017-019-155-151445-
/O.CON.KTAE.SV.W.0028.000000T0000Z-180415T1445Z/
Irwin GA-Berrien GA-Ben Hill GA-
1020 AM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR IRWIN...NORTH CENTRAL BERRIEN AND BEN HILL COUNTIES...
At 1020 AM EDT, a severe thunderstorm was located over Ocilla, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fitzgerald, Ocilla, Alapaha, Mystic, Lulaville, Gladys, Osierfield,
Fitzgerald Municipal A/P, Wray, Red Bluff, Ashton and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3148 8311 3146 8315 3140 8314
3138 8312 3135 8328 3173 8338 3185 8318
3181 8313 3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 1420Z 221DEG 52KT 3164 8324
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:22 AM EDT, 41 minutes earlier.
Area forecast discussion, Apr 15, 9:22 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
922 AM EDT Sun Apr 15 2018
...SEVERE WEATHER THREAT CONTINUES
.NEAR TERM [Through Today]...
Squall line continues to march steadily eastward across our
eastern zones. The primary threat will continue to be damaging
straight line winds and we have received several reports of
damage. However, a couple of tornadoes will be possible in and
even behind this line. The severe threat should be east of the
area by midday or shortly thereafter. Post-frontal clouds and
showers will linger into the afternoon before clearing occurs from
southwest to northeast.
&&
.PREV DISCUSSION [654 AM EDT]...
.SHORT TERM [Tonight Through Tuesday]...
Cold front will be east of the area as the short term begins.
Supporting trough will lift northeast leaving behind rising
heights with an upstream ridge over the southern Plains and
surface high pressure moving across the northern Gulf. The
atmospheric column dries out to under 0.50 inches which will lead
to dry conditions this period. Much cooler temperatures will
continue into Monday with highs in the upper 60s to around 70
degrees. As high pressure moves in, a warmup in anticipated
Tuesday with highs in the mid 70s.
.LONG TERM [Tuesday Night Through Sunday]...
High pressure will slide east into the Atlantic with the approach
of a weak cold front Thursday. Models do indicate a little more
moisture compared to 24 hours ago so introduced a slight chance
for a shower or two along the front. High pressure will quickly
build in for Friday but will be short lived with the approach of a
much stronger system. Increasing clouds expected Saturday with the
main system on approach for Sunday/Sunday night. Some timing
differences between the models but each do show a latter half of
the weekend storm system, increasing confidence for showers and
thunderstorms ahead of the next work week.
.AVIATION [Through 12Z Monday]...
A line of strong thunderstorms is moving through the region.
Mostly MVFR CIGs are expected this morning. Winds are strong today
with 25 to 30 mph gusts possible. VFR conditions will return late
this morning in western locations and this afternoon at VLD.
.MARINE...
Winds have increased ahead of a cold front which will move
through the coastal waters today. Strong to severe thunderstorms
are also possible ahead of the front. Small craft advisories are
in effect through Monday afternoon, at which time wind speeds
should slowly decrease. More favorable marine conditions are
expected beginning Tuesday.
.FIRE WEATHER...
Drier air will be in place this week after a cold front moves
through today. Minimum RH values are expected to remain above the
critical threshold for red flag conditions. High dispersion values
over 75 are possible this afternoon. A wetting rain is expected
today at all locations.
.HYDROLOGY...
One to two inches of rain, with isolated higher amounts, is
expected as the squall line moves through today. Based on these
values, a river point or two could reach action stage, however
river flooding isn't expected. Some ponding of water in low lying
areas could occur, but widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 43 69 45 76 / 100 0 0 0 0
Panama City 68 49 69 52 73 / 90 0 0 0 0
Dothan 68 41 66 44 76 / 100 0 0 0 0
Albany 70 43 65 44 75 / 100 0 0 0 0
Valdosta 72 44 65 44 74 / 100 0 0 0 0
Cross City 75 46 66 45 74 / 100 0 0 0 0
Apalachicola 71 48 68 49 72 / 100 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Monday for Coastal
Bay-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ Monday for
Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Wool
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...McD
MARINE...Scholl
FIRE WEATHER...McD
HYDROLOGY...BarryIn the hours before
Local storm report, Apr 15, 9:08 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG 2 NE NETTLE RIDGE 30.49N 85.02W
04/15/2018 CALHOUN FL 911 CALL CENTER
TREE DOWN ON PARISH LAKE ROAD.
&&
JLFLocal storm report, Apr 15, 9:12 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST DECATUR CO A/P 30.97N 84.64W
04/15/2018 M54 MPH DECATUR GA ASOS
REPORTED AT KBGE.
&&
DHLocal storm report, Apr 15, 9:39 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM TSTM WND DMG 1 ESE HANOVER 30.93N 84.64W
04/15/2018 DECATUR GA UTILITY COMPANY
TREES AND POWER LINES ACROSS THE COUNTY.
&&
JLFLocal storm report, Apr 15, 9:41 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM TSTM WND DMG 2 NNW EBB 30.38N 83.66W
04/15/2018 MADISON FL AMATEUR RADIO
TWO TREES DOWN ON THE 8000 BLOCK OF HWY 221.
&&
JLFLocal storm report, Apr 15, 9:48 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG LAMONT 30.38N 83.81W
04/15/2018 JEFFERSON FL LAW ENFORCEMENT
DOWNED TREE IN THE ROADWAY.
&&
JLFLocal storm report, Apr 15, 9:50 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG 2 NNE BAUM 30.52N 84.08W
04/15/2018 LEON FL LAW ENFORCEMENT
TREE BLOCKING THE ROADWAY.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:16 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 44 min |
| Apr 15, 8:28 AM EDT | Tornado Warning | TAE | Baker, Decatur, Miller, Seminole | 32 min |
| Apr 15, 8:48 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Thomas | 27 min |
| Apr 15, 8:55 AM EDT | Tornado Warning | TAE | Baker, Decatur, Miller, Mitchell | 35 min |
| Apr 15, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 49 min |
| Apr 15, 9:37 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 38 min |
| Apr 15, 10:11 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.